Run out of meds : Run out of 2mg... - Action on Postpar...

Action on Postpartum Psychosis

3,222 members2,246 posts

Run out of meds

Isabella5991 profile image

Run out of 2mg risperadone meds but have some 3mg so took half 1.5 last night. Feeling very anxious and horrible this evening. I kinda wanted to see if I could wean off of them as fed up with looking pregnant even though I’m not. I’ve taken 1.5 several times and have felt fine. It’s my daughters 3rd birthday and it’s triggering of when I was I’ll two years ago. It’s not that bad ofc it’s some anxiety and feeling weird. Is this normal when you take less? If I were to keep lowering it would the anxiety and strangeness subside? Thanks xx

13 Replies

Just noticed I have produced some breastmilk on my top. I had some symptoms a few months ago when stopped bf. Daughter has had sick bug so have let her suckle a bit everyday. I’m thinking this is actually what is causing this strangeness and anxiety and the less meds too doesn’t help. I’m sensitive to hormone changes and then illness

Hi Isabella5991,

How are you feeling today? I hope you managed to get some rest last night.

I don’t have any experience of weaning off risperadone but I’m sure others may be able to share their experiences.

Would you be able to get an emergency prescription of your 2mg? Maybe try phoning 111 and get an out of hours appointment?

You might be right about the way you are feeling could be down to the hormones related to breastfeeding. Do you think it would be worth chatting through with your GP or any health professionals you’re involved with?

Thinking of you.

Jocelyn

Thank you for your reply. I’ve been feeling good for a few days. Got my meds and will call doctors soon. Deff think was hormone related though xx

hgallo profile image
hgalloVolunteer

Hi isabella5991, I hope you're doing OK. I haven't taken risparedone but have experienced pretty bad withdrawal when I've run out of sertraline. Very bad anxiety, restlessness etc. Someone suggested I set an alarm a week befote I run out. I always forget so I put one packet in the top cupboard and reorder when I get down to those now.Def check in with your gp about alternatives. I think NHS choices and the MIND website talk about different med options. You could always write down a few and discuss with your gp. When I weaned off olanzapine they wrote me a plan of steps to do it in increments over a few months.

And a very happy birthday to your daughter! Take care lovely x

Isabella5991 profile image
Isabella5991 in reply to hgallo

Thank you so much for your reply xx been feeling much better

hgallo profile image
hgalloVolunteer in reply to Isabella5991

That's so great to hear my love xx

EmiMum profile image
EmiMumVolunteer

Hi Isabella5991,

I am sorry to read about your anxiety and feeling weird. It is a lot of things going on at the moment, isn't it? Changes on the meds, lactating again and then your daughter's bday and her bug this week. As Jocelyn said, can you request an emergency refill for your risperidone as you have run out? I have found I do better on medication changes when my life is pretty calm and not much is going on at the time.

Anniversaries are triggering, so please do take care of yourself. Reach out to your GP if you are still not feeling yourself

Isabella5991 profile image
Isabella5991 in reply to EmiMum

Thanks so much. Wise advice. Will chat with doctor about my options and timing to do it xx

EmiMum profile image
EmiMumVolunteer in reply to Isabella5991

Hi Isabella5991, that's good to hear. I hope you are feeling a bit better. All the best in your weaning journey

Pikorua profile image
PikoruaVolunteer

Hello Isabella,

I am sorry about your struggles and I feel intense compassion. I was on very traditional drugs including Risperidone. This was the last meds combined with Lorazepam I had to wean off.

I am not sure about your circumstances and professional support. I was sectioned, but PPP was not identified due to lack of knowledge by members of staff for quite a few weeks. I received a lot of unreasonable treatment and was often kept in isolation during acute outbreaks.

I am a survivor like many other women on this forum and possibly saved by my partner. The after care was much better. Some of the traditional drugs are addictive and I have had a care-worker, a GP, a health visitor for 2 years including a Psychiatrist. My care coordinator and support worker were trying to find coping mechanisms for my wrongly diagnosed agora and social phobia, eventually diagnosed as BP1 by a professor at Cardiff University. I would say that together with my partner and Psychiatrist and a rigid care plan I was able to wean off.

I was continuously observed, assessed and looked after by health professionals and my partner, when trying to reduce Risperidone, I believe it took one year.

In my view point it is important to be guided by health professionals as you could jeopardize your well being.

Take good care of yourself.

Isabella5991 profile image
Isabella5991 in reply to Pikorua

Thanks dear. You’re right it’s got to be done carefully. So sorry for all that you suffered xx

Hi Isabella,My psychiatrist weaned me off of risperidone very gradually. I was at 4 mg when I started and when she had started to originally wean me off (after 3 months of taking it) at 3 mg I had felt restlessness and anxiety and she put me back to 4 mg. I had to be on Xanax for my anxiety those days as well and went through another course of ects because my anxiety was mixed with severe depression.

Gradually as the ects took effect, she started lowering my dose again. I was on 3 mg for several months then 2 mg then 1 mg and 0.5 mg then 0.25 mg for several weeks. I think gradually lowering the dose is very crucial. Finally stopping the risperidone helped me feel like myself again and reduced the emotional numbness I had while on the med.

I’m sure that breastfeeding is messing up with your hormones and moods as well. I had stopped it when my child was only 4 months because I just couldn’t continue with it plus I didn’t want the risperidone to reach the baby’s system.

Please reach out to your md and their opinion on breastfeeding as well. I hope you’re able to find the right solution!

Isabella5991 profile image
Isabella5991 in reply to DM_110

Thanks so much for your help, will chat with them soon xx

You may also like...